Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 9, NWS Goodland, KS

April 27, 2014Dundy County, Nebraska; Cheyenne County, Kansas; Yuma County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Apr 27, 2014, 3:16 PM MDT for Dundy County, Nebraska; Cheyenne County, Kansas; Yuma County, Colorado. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2014, 3:16 PM MDT (21:16 UTC)
Expired
Apr 27, 2014, 4:15 PM MDT
In force
59 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Yuma County, CO, Cheyenne County, KS, Dundy County, NE

The radar

The Goodland radar (KGLD), 77 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -107 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1820 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-107 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

763 
WUUS53 KGLD 272116
SVRGLD
COC125-KSC023-NEC057-272215-
/O.NEW.KGLD.SV.W.0009.140427T2116Z-140427T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
316 PM MDT SUN APR 27 2014

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN YUMA COUNTY IN NORTHEAST COLORADO...
  NORTHWESTERN CHEYENNE COUNTY IN NORTHWEST KANSAS...
  SOUTHWESTERN DUNDY COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 415 PM MDT/515 PM CDT/

* AT 314 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
  OF WAUNETA...AND MOVING SOUTH AT 25 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  WRAY...LAIRD...VERNON AND BEECHER ISLAND.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 218 AND 260.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.

THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

&&

LAT...LON 3974 10197 3973 10241 4032 10240 4032 10198
TIME...MOT...LOC 2116Z 357DEG 21KT 4023 10219

HAIL...1.00IN
WIND...70MPH

$$

BULLER
2 follow-up statements
722 
WWUS53 KGLD 272149
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
349 PM MDT SUN APR 27 2014

COC125-KSC023-NEC057-272215-
/O.CON.KGLD.SV.W.0009.000000T0000Z-140427T2215Z/
YUMA CO-CHEYENNE KS-DUNDY NE-
349 PM MDT SUN APR 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
DUNDY...NORTHWESTERN CHEYENNE AND EASTERN YUMA COUNTIES UNTIL 415 PM
MDT/515 PM CDT/...

AT 347 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF LAIRD...AND MOVING SOUTH AT 20 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
WRAY...LAIRD...BEECHER ISLAND AND VERNON.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 219 AND 260.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.

&&

LAT...LON 3974 10197 3973 10241 4032 10240 4032 10198
TIME...MOT...LOC 2149Z 354DEG 17KT 4016 10205

HAIL...0.75IN
WIND...70MPH

$$

BULLER
819 
WWUS53 KGLD 272211
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
411 PM MDT SUN APR 27 2014

COC125-KSC023-NEC057-272221-
/O.EXP.KGLD.SV.W.0009.000000T0000Z-140427T2215Z/
YUMA CO-CHEYENNE KS-DUNDY NE-
411 PM MDT SUN APR 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN DUNDY...NORTHWESTERN
CHEYENNE AND EASTERN YUMA COUNTIES WILL EXPIRE AT 415 PM MDT/515 PM
CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.

LAT...LON 3974 10197 3973 10241 4032 10240 4032 10198
TIME...MOT...LOC 2211Z 354DEG 17KT 4006 10204

$$

BULLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 1:37 PM MDT, 1 hour 39 minutes earlier.

Area forecast discussion, Apr 27, 1:37 PM MDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
137 PM MDT SUN APR 27 2014

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 135 PM MDT SUN APR 27 2014

THE UPPER LOW WILL LIFT NORTHEAST INTO SOUTHWEST NEBRASKA TONIGHT
AND THEN REMAIN OVER NEBRASKA MONDAY.  THE SURFACE LOW WILL MOVE
NORTHEAST INTO EAST NEBRASKA TONIGHT AND CONTINUE  THROUGH MONDAY.

MODESL SHOW THE BEST LIFT AND MOISTURE OVER THE NORTHERN FA WITH
LESSER AMOUNTS OF MOISTURE SOUTH.  HIGHEST POPS WILL BE IN THE
NORTHWEST FA WITH THE LOWERS POPS IN THE SOUTH. POPS WILL VARY FROM
LIKELY IN THE NORTHWEST TO SLIGHT CHANCE IN THE SOUTH TONIGHT. THE
FORECAST SOUNDING AT YUMA INDICATE THAT IT MIGHT BE COLD ENOUGH FOR
LIGHT SNOW TO MIX IN WITH THE RAIN FOR A FEW HOURS EARLY MONDAY. A
DECREASING MOISTURE TREND CONTINUES MONDAY BUT WITH EVEN LESS
MOISTURE FROM NORTH TO SOUTH.  POPS MONDAY SHOULD RANGE FROM SLIGHT
CHANCE ACROSS MOST OF THE FA WITH CHANCE ACROSS THE NORTHERN FA.

STRONG WIND WILL SLOWLY MIGRATE INTO THE EASTERN FA BY THIS
EVENING WITH WINDY CONDITIONS THROUGH THE NIGHT OVER THE FA. AN
AREA OF STRONG WINDS EXPANDS OVER THE FA MONDAY. WIND HIGHLIGHTS
WILL BE NEEDED AGAIN BUT WILL HOLD OFF ISSUING NOW IN ORDER TO
AVOID CONFUSION WITH HIGHLIGHTS ALREADY IN EFFECT. A HIGH WIND
WARNING MAY BE NEEDED IN THE NORTH AND EASTERN FA AND WIND
ADVISORY IN THE WEST.

MIN TEMPERATURES TONIGHT WILL FALL INTO THE MID AND UPPER 30S IN THE
WEST TO THE LOWER 40S EAST.  MAX TEMPERATURES MONDAY WILL BE IN THE
LOWER TO MID 50S.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 104 PM MDT SUN APR 27 2014

ANOTHER VORTICITY LOBE WILL BE ROTATING AROUND THE MAIN UPPER LOW
MONDAY NIGHT AND TUESDAY MORNING...BRINGING SCATTERED RAIN SHOWERS
POSSIBLY MIXED WITH SNOW SHOWERS IN THE WESTERN AREAS WHERE WET
BULB ZERO HEIGHTS WILL BE SUFFICIENTLY LOW. MODELS SHOW A LULL IN
PRECIPITATION CHANCES TUESDAY AFTERNOON AND EVENING...WITH A ONLY
A FEW ISOLATED/WIDELY SCATTERED SHOWERS IN SOUTHWEST NEBRASKA AND
NORTHEAST COLORADO.

WIND WILL BE AN ONGOING CONCERN. VERY WINDY CONDITIONS MONDAY
EVENING WILL ONLY DIMINISH SLIGHTLY THROUGH THE OVERNIGHT HOURS
WITH CORE OF THE LOW LEVEL JET DIRECTLY OVERHEAD. THE STRONGEST
WINDS ON TUESDAY APPEAR THAT THEY WILL BE OVER THE WESTERN HALF OF
THE FORECAST AREA...WITH EITHER A HIGH END WIND ADVISORY OR HIGH
WIND WARNING BEING REQUIRED...GRADUALLY DIMINISHING TUESDAY NIGHT.

THE LATTER PART OF THE WEEK WILL BE COOL...BREEZY...WITH A CHANCE
FOR RAIN SHOWERS AT TIMES. PRIMARY SENSIBLE WEATHER CONCERN DURING
THE EXTENDED FORECAST PERIOD WILL BE WIND ON WEDNESDAY.

ON THE SYNOPTIC SCALE AN UPPER LOW WILL BE OVER THE UPPER MIDWEST
WITH A RIDGE ACROSS THE WEST COAST. THIS WILL RESULT IN PERSISTENT
NORTHWESTERLY FLOW FROM UPPER LEVELS TO THE SURFACE. THIS PATTERN
DOES NOT CHANGE MUCH INTO THE WEEKEND...BASICALLY THE UPPER LOW WILL
DRIFT NORTHEASTWARD WHILE THE RIDGE OVER THE WEST COAST GRADUALLY
WEAKEN AND MOVES EAST SLIGHTLY. THE NORTHWESTERLY FLOW IN PLACE WILL
HELP ADVECT MOISTURE SOUTHWARD DOWN THE HIGH PLAINS AT TIMES...WITH
THE BEST MOISTURE IN PLACE FRIDAY INTO SATURDAY.

WED/THURS...BREEZY WITH MID/HIGH CLOUD COVER AT TIMES. PRECIP
CHANCES ARE NOT GREAT. EARLY WEDNESDAY MORNING THERE COULD BE
SUFFICIENT LOW LEVEL MOISTURE AND SOMEWHAT STEEP LOW LEVEL LAPSE
RATES TO SUPPORT SOME SPRINKLES...BUT NOTHING MORE DUE TO DRY AIR
ABOVE 700MB. /AND THAT IS IF YOU CONSIDER THE OPTIMISTIC GFS...THE
GEM AND ECMWF PAINT A DRIER PICTURE./ ON THURSDAY AFTERNOON THERE IS
MORE MID/HIGH LEVEL MOISTURE AND STEEP LAPSE RATES UP THROUGH 700MB
AND GOOD MODEL AGREEMENT ON SUCH A SOLUTION...BUT WITH LARGE SCALE
SUBSIDENCE IN PLACE ANY SHOWERS WOULD HAVE A HARD TIME
DEVELOPING...NOT TO MENTION THE AMOUNT OF DRY AIR NEAR THE SURFACE
FALLING PRECIPITATION WOULD HAVE TO OVERCOME. WINDS WILL BE MORE OF
A CONCERN WITH BREEZY WINDS BOTH DAYS...THOUGH AT THIS POINT IT
LOOKS LIKE THINGS WILL STAY BELOW ADVISORY-LEVEL CRITERIA. /WIND
ADVISORY IS 3 HOURS SUSTAINED 30 MPH AND/OR A GUST TO 45MPH./ TEMPS
WILL BE COOLER AS NORTH/NORTHWESTERLY WINDS BRING IN COOL AIR AT MID
LEVELS.

FRI/SAT...A BIT WARMER WITH MORE SUNSHINE AND A BETTER CHANCE FOR
SHOWERS. NOT AS BREEZY AS EARLIER IN THE WEEK...WHICH WILL BE A
RELIEF. MOISTURE WILL ADVECT SOUTH DOWN THE HIGH PLAINS INTO THE
REGION WHICH...COMBINED WITH SURFACE HEATING CREATING STEEP LOW
LEVEL LAPSE RATES...WILL PRODUCE A FAVORABLE ENVIRONMENT FOR SOME
LIGHT RAIN SHOWERS. BEST CHANCE LOOKS TO BE LATE FRIDAY AFTERNOON
INTO THE EVENING. LOW/MID LEVEL FLOW STILL OUT OF THE NORTH SO HIGHS
WILL BE DEPENDENT ON SURFACE HEATING.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1140 AM MDT SUN APR 27 2014

VFR CONDITIONS WILL DETERIORATE TO MVFR AT KGLD AND KMCK AS
SCATTERED SHOWERS AND THUNDERSTORMS MOVE EAST OF THE ROCKIES THIS
AFTERNOON AND EVENING. THE UPPER LOW WILL MOVE NORTHEAST TONIGHT
AND SHOWERS AND STORMS WILL GRADUALLY DECREASE. KGLD WILL BECOME
VFR AGAIN EARLY MONDAY MORNING. ALTHOUGH SHOWERS SHOULD END AT
KMCK EARLY MONDAY MORNING THE SITE WILL REMAIN MVFR THROUGH THE
END OF THIS FORECAST. STRONG NORTHWEST WIND WILL PREVAIL AT BOTH
SITES THROUGH THE FORECAST.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...HIGH WIND WARNING UNTIL 6 AM MDT /7 AM CDT/ MONDAY FOR KSZ001-
     002-013-014-027-028-041-042.

     WIND ADVISORY FROM 10 PM THIS EVENING TO 7 AM CDT MONDAY FOR
     KSZ003-004-015-016-029.

CO...HIGH WIND WARNING UNTIL 6 AM MDT MONDAY FOR COZ090>092.

NE...HIGH WIND WARNING UNTIL 6 AM MDT /7 AM CDT/ MONDAY FOR NEZ079-
     080.

     WIND ADVISORY FROM 10 PM THIS EVENING TO 7 AM CDT MONDAY FOR
     NEZ081.

&&

SHORT TERM...FS
LONG TERM...024
AVIATION...FS
Hazardous weather outlook, Apr 27, 10:41 AM MDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1041 AM MDT SUN APR 27 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281430-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1041 AM MDT SUN APR 27 2014 /1141 AM CDT SUN APR 27 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG NORTHWEST WINDS WILL CONTINUE TO SPREAD EAST ACROSS THE TRI
STATE AREA THIS AFTERNOON AND TONIGHT. LOCALIZED VISIBILITIES NEAR
ZERO CANNOT BE RULED OUT WHERE WINDS GUST TO 60 MPH NEAR OPEN
FIELDS.

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE IN EASTERN
COLORADO AND MOVE INTO SOUTHWEST NEBRASKA AND NORTHWEST KANSAS
THIS AFTERNOON AND TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED. HOWEVER...A BRIEF WEAK TORNADO CANNOT BE RULED OUT NEAR
THUNDERSTORMS THIS AFTERNOON IN EASTERN COLORADO AND NORTHWEST
KANSAS...WEST OF HIGHWAY 27.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDY CONDITIONS WILL CONTINUE THROUGH TUESDAY WITH LOCALIZED
REDUCTIONS IN VISIBILITY DUE TO AREAS OF BLOWING DUST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

In the hours before

Special weather statement, Apr 27, 1:20 PM MDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
120 PM MDT SUN APR 27 2014

KSZ029-272015-
GOVE-
220 PM CDT SUN APR 27 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GOVE COUNTY IN WEST CENTRAL KANSAS...

AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SCATTERED SHOWERS IN GOVE COUNTY...MOVING NORTH AT AROUND 20 MPH.

WINDS TO 55 MPH AND AREAS OF BLOWING DUST WITH REDUCED VISIBILITY
ARE EXPECTED WITH THESE SHOWERS.

THIS INCLUDES INTERSTATE 70 IN NORTHERN GOVE COUNTY.

&&

LAT...LON 3870 10016 3870 10082 3914 10081 3913 10015
TIME...MOT...LOC 1918Z 000DEG 12KT 3894 10053

024
Local storm report, Apr 27, 1:41 PM MDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
141 PM MDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 PM     TSTM WND GST     2 ESE OAKLEY            39.11N 100.82W
04/27/2014  E54 MPH          LOGAN              KS   MESONET

            BLOWING DUST REDUCED VISIBILITY TO 2 MILES.

0105 PM     TSTM WND GST     BURLINGTON              39.31N 102.27W
04/27/2014  M53 MPH          KIT CARSON         CO   ASOS

            BLOWING DUST REDUCED VISIBILITY TO 3 MILES.

&&

ALW
Special weather statement, Apr 27, 1:46 PM MDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
146 PM MDT SUN APR 27 2014

KSZ015-272045-
SHERIDAN-
246 PM CDT SUN APR 27 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SHERIDAN COUNTY IN NORTHWEST KANSAS...

AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS ACROSS SOUTHERN
SHERIDAN COUNTY...MOVING NORTH AT 20 MPH.

WINDS TO 55 MPH AND AREAS OF BLOWING DUST WITH VISIBILITY REDUCED TO
LESS THAN A MILE ARE POSSIBLE WITH THESE SHOWERS AND THUNDERSTORMS.

&&

LAT...LON 3913 10072 3957 10072 3957 10016 3913 10016
TIME...MOT...LOC 1945Z 191DEG 18KT 3911 10048

024
Special weather statement, Apr 27, 2:48 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
248 PM MDT SUN APR 27 2014

COZ090-091-272145-
KIT CARSON COUNTY-YUMA COUNTY-
248 PM MDT SUN APR 27 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO AND
YUMA COUNTY IN NORTHEAST COLORADO...

AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF KIRK...MOVING SOUTH AT 30
MPH.

A LARGE AMOUNT OF PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH
ARE EXPECTED WITH THIS STORM. THIS STORM WILL CAUSE BLOWING DUST
THAT COULD RAPIDLY REDUCE THE VISIBILITY.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3906 10206 3905 10258 3961 10265 3966 10232
TIME...MOT...LOC 2047Z 347DEG 25KT 3954 10251

BULLER
Local storm report, Apr 27, 2:53 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
253 PM MDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     NON-TSTM WND GST KIT CARSON              38.76N 102.80W
04/27/2014  M62 MPH          CHEYENNE           CO   MESONET

&&

ALW
Local storm report, Apr 27, 2:58 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
258 PM MDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     NON-TSTM WND GST 2 NW WRAY               40.10N 102.25W
04/27/2014  M52 MPH          YUMA               CO   MESONET

&&

ALW

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 4:06 AM MDTWind AdvisoryGLDDundy, Hitchcock, Red Willow29 hr
Apr 27, 8:33 AM MDTHigh Wind WarningGLDDundy, Hitchcock13 hr
Apr 27, 1:20 PM MDTSpecial Weather StatementGLDGove55 min
Apr 27, 1:46 PM MDTSpecial Weather StatementGLDSheridan59 min
Apr 27, 2:13 PM MDTDust Storm WarningGLDCheyenne, Logan, Rawlins, Sherman, Thomas, Wallace4 hr
Apr 27, 12:22 PM MDTSpecial Weather StatementGLDKit Carson23 min
Apr 27, 12:27 PM MDTSpecial Weather StatementGLDKit Carson33 min
Apr 27, 2:48 PM MDTSpecial Weather StatementGLDKit Carson57 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Severe Thunderstorm Warnings in Kansas, 2014Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.